# SDR CA091126005

- Difficulty date: November 23, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 883 hours
- Engine: Lyc IO360L2A
- System (JASC): 8011 · Engine Starter
- Part: Ring Gear
- Part number: 72566
- Condition: Failed
- Location: Starter
- Part time: 841 hours
- Component: Flywheel Assy, Lyc
- Component part number: 31M22045
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ONE TOOTH ON RING GEAR ASSEMBLY WAS MISSING, TOOTH BROKEN AT BASE, NO EVIDENCE OF DAMAGE ON STARTER PINION GEAR FOUND.  NO EVIDENCE OF STARTER KICK BACK/ENGINE KICK BACK NOTED.  NO OTHER DAMAGE NOTED ON ANY GEAR TEETH.  SUSPECT QUALITY CONTROL AT POINT OF MANUFACTURE.  (TC NR 20091126005)
